Journal of Differential Geometry

Null mean curvature flow and outermost MOTS

Theodora Bourni and Kristen Moore

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the evolution of hypersurfaces in spacetime initial data sets by their null mean curvature. A theory of weak solutions is developed using the level-set approach. Starting from an arbitrary mean convex, outer untapped hypersurface $\partial \Omega$, we show that there exists a weak solution to the null mean curvature flow, given as a limit of approximate solutions that are defined using the $\varepsilon$-regularization method. We show that the approximate solutions blow up on the outermost MOTS and the weak solution converges (as boundaries of finite perimeter sets) to a generalized MOTS.

Note

Part of this work was completed while the second named author was financed by the Sonderforschungsbereich #ME3816/1-1 of the DFG.

Article information

Source
J. Differential Geom., Volume 111, Number 2 (2019), 191-239.

Dates
Received: 25 February 2015
First available in Project Euclid: 6 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1549422101

Digital Object Identifier
doi:10.4310/jdg/1549422101

Mathematical Reviews number (MathSciNet)
MR3909907

Zentralblatt MATH identifier
07015569

Citation

Bourni, Theodora; Moore, Kristen. Null mean curvature flow and outermost MOTS. J. Differential Geom. 111 (2019), no. 2, 191--239. doi:10.4310/jdg/1549422101. https://projecteuclid.org/euclid.jdg/1549422101


Export citation